How To Stop Adrenaline Surges
Posted 15 November 2011 - 08:30 PM
Posted 15 November 2011 - 08:42 PM
Two things come to mind but they of course will work differently for each person:
1) Can you take something like a benadryl or Tylenol PM that will have a slightly sedative effect to help counter the adrenaline?
2) Believe it or not, when I can't sleep cause I'm really feeling wired up from it, I drink a cup of caffeinated coffee and it puts me out. Crazy, right?! It somehow works the opposite on me that it would on a normal person. I am one of the POTSies that is helped by a cup of coffee in the morning (it feels like it slows my heart and eases the shaking), so I would probably only try this if you know how you react to caffeine.
Hope you get some sleep soon,
Posted 15 November 2011 - 08:48 PM
Posted 15 November 2011 - 08:54 PM
I do the stomach thing too! Last night was horrible, I felt like I had RLS in my entire body. I just had to walk around for an hour straight until most of the adrenaline wore off... that was at 4 AM! EEEk.
Posted 15 November 2011 - 11:07 PM
Posted 15 November 2011 - 11:29 PM
Posted 16 November 2011 - 01:36 AM
Posted 16 November 2011 - 02:23 AM
Ugh....I hate not being able to sleep. So sorry for you. Mine is mostly hyperthyroid. But if I read something really boring...I can usually fall asleep. I hope you got some rest. My surges are usually in my chest and then go all over my body and I sometimes sweat, which is so weird since I didn't have any sweat on an autonomic test. And then I feel almost like a wave in my brain or like my heart is beating in my brain. That sounds weird I know, but it's how it is.
PS Dani....have you had your thyroid levels checked? Just a thought.
I hope you slept well.
Posted 16 November 2011 - 08:04 AM
What you describe is exactly how my adrenaline surges go and I can relate to the exhaustion crash afterwards....my specialist says its like a catecholamine dumping syndrome......your body has all this adrenaline in your system and cannot expel it properly.....so it takes a longer than normal time for it to get out of our system and because of that we crash harder afterwards.....I also can barely hold my head up after a night of surges.....feels like I am drugged....terrible nausea, chest and arm pain,,,,horrible feeling...I have been in SVT the last 2 days pretty much nonstop .........I had been doing really well until the last couple of weeks and bam I am right back to square one and no reasons why hang in there girls!! we will fight through this! hugs
Posted 16 November 2011 - 09:07 PM
The Benadryl is usually ok for me if I only take 25 mg...you can take up to 50 mg but I really need about 12 hours of sleep if I take that much. If I take 25 mg around 8 or 9 pm and get 8 hours of sleep, I usually feel pretty good the next day. I do usually go for the Tylenol PM (which is acetominephine and benadryl together) because I also have a lot of joint pain that also contributes to not falling asleep. If you don't know how you will react to a Benadryl, I would suggest maybe trying this for the first time on a weekend when someone else might be available to watch your daughter if you need to sleep it off the next morning.
It's always a crap shoot with us since we all react a little differently and many of us have strange drug reactions. I always try new things when I know someone else is around in case something goes wrong.
Posted 17 November 2011 - 04:09 PM
Posted 18 November 2011 - 09:31 AM
Have you tried theanine ? It's the natural alternative for klonopin. Green tea has theanine but
the caffeine in green tea nailed me so bad that the theanine never had a chance.
Sun theanine is the best way to go. When I was having your symptoms I needed 100 mg every 3 - 4 hours. Now I take appr 100 mg at night ..
Another alternative is to look at your diet for anything that could cause this. Of course any caffeine
source could, but foods containing glutamates, like gluten, casein, soy, or corn could do this.
Any chemical could cause this. We're living in a toxin filled environment and many of us are overwhelmed by this. All foods containing dyes or words you can't pronounce are suspects. Toxins found in our cleaning supplies, etc cando this too.
Are you taking a probiotic ? Our immune systems are mostly located in our guts and our guts
depend on a healthy balance of bacteria to function. If you can handle dairy, kefir is your best option.
Hth ... D
Posted 19 November 2011 - 12:49 PM
Posted 19 November 2011 - 09:21 PM
I am just so afraid because I once took Nyquil and it was TERRIBLE. I ended up at the ER from it, so I get nervous about anything sedating like it. However I am at the point where I just dont care right now so im going to just take it!
I had a terrible experience with Nyquil too so be very careful with that. My heart rate shot up over 220 and I wound up in the ER. They actually stopped my heart and restarted it.